MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Catalog Number 200-074-402
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports a cracked freezing bag 500 (7200600613).The bag was not investigated.A filled questionnaire and pictures were available.According to the questionnaire the following investigation and statements could be made: the event was observed during freezing/storage.The customer did use a metal cassette for freezing.No statement is made, if it was used for storage.A controlled rate freezer was used.An overwrap bag was not used.The filling volume was 100 ml (55-100 ml are recommended).The freezing bag was stored in the vapor phase of ln2.According to the pictures the freezing bag is cracked over the entire bag.The pictures show, that there was a big loose label attached to the freezing bag and was put onto the bag inside the metal cassette.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.There are several deviations from the recommended freezing procedure.An overwrap bag was not used for freezing.Another deviation is the labeling.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that a loose label attached to the freezing bag and put into the metal cassette during freezing affect the product safety during the freezing process.A typical cause for this pattern of cracks is the presence of air bubbles.According to the pictures, in this case, no air bubbles are visible inside the freezing bag, but it cannot be ruled out.Air should absolutely be avoided in the sealed freezing bags as it will expand after during thaw and may cause a bag breakage.For the freezing bag 500 batch 7200600613, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.(b)(4).

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key14375042
Report Number3005290010-2022-00003
Device Sequence Number14629208
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public4049934000294
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7200600613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown